Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking medicine for hypertension. Getting sensation of flashing light and inability to focus. Remedy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
last night I suddenly had a sensation of flashing light and an inability to focus. This lasted for approx 1 minute. i am being treated for hypertension and am currenly taking cartia, lipitor 10mg, and dithiazide 25mg. I have recently been taken off atacand plus 32/25 when my blood pressure dropped to under 100/70
Posted Sun, 3 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Akhilesh Dubey 1 hour later

Thanks for sharing your concern to this forum,
You have Hypertension which is controlled by medication, symptoms which you described may occur due to following causes.
1. Shifting of the jellylike substance that fills the back of the eye (vitreous humor)
2. It can occur due to retinal detachment.
3. It can occur associated with Migraine (Which you have not mentioned).
4. Due to trauma to back of head.
You have been taken off from BP medicine due to decreased pressure; it is not clear what reason for drop in Blood pressure was.
You should check with Ophthalmologist for any retinal detachment, or to know exact cause.
I hope your BP is OK with current medicine and there was no cardiac cause for drop in blood pressure checked by EKG if not you should it.
Hope this information helps and if you have any further query, I will be happy to help.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor